Małgorzata Knapik-Czajka, Anna Goździalska, Anna Gawędzka, Jagoda Drąg, Jerzy Jaśkiewicz
Jatrogenne miopatie indukowane wybranymi lekami hipolipemicznymi
Iatrogenic myopathies induced by lipid-lowering drugs
Statins and fibrates are the most commonly used lipid-lowering drugs during hyperlipoproteinemias treatment. One of the most serious adverse-effect during therapy with these drugs is myopathy. The clinical symptoms of myotoxicity range from myalgias to life-threatening rhabdomyolysis. Fibrates induce myotoxicity in type I of muscle fibers, while statins affect mainly type II muscle fibers. It was shown that myopathy is connected with disturbed myocytes metabolism including changes in mitochondrial metabolism, gene expression, chloride ion conductance, cellular calcium homeostasis and energy substrate metabolism. Pathomechanism of statin-induced myopathy is linked to the reduction of mevalonate derivatives synthesis such as prenylated proteins. It is important to exclude any potential risk factors before introduction of lipid-lowering therapy, whereas during treatment it is necessary to monitor any symptoms of skeletal muscle damage, especially in patients treated with both statins and fibrates.
Keywords: statins, fibrates, skeletal muscle, myopathy, rhabdomyolisis.